Metformin poisoning is a life-threatening condition with a high mortality rate. We present a patient case of metformin poisoning following intake of 80 g metformin resulting in severe lactate acidosis with a nadir pH of 6.73 and circulatory collapse, successfully treated with addition of prolonged intermittent hemodialysis (HD) to continuous venovenous hemofiltration (CVVH). The patient's pH became normal 48 hours after metformin ingestion during simultaneous CVVH and addition of 22 hours of intermittent HD in the ICU. The highest metformin level was found to be 991 μmol/L (therapeutic range 3.9-23.2 μmol/L). We conclude that in cases of severe metformin poisoning with circulatory shock and extreme lactic acidosis, the usual CVVH modality might not efficiently clear metformin. Therefore, additional prolonged HD should be considered even in the state of cardiovascular collapse with vasopressor requirement.